Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 5, NWS North Platte, NE

April 28, 2010Blaine County, Brown County, Thomas County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Apr 28, 2010, 8:07 PM CDT for Blaine County, Brown County, Thomas County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 28, 2010, 8:07 PM CDT (01:07 UTC)
Expired
Apr 28, 2010, 8:45 PM CDT
In force
38 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Blaine County, NE, Brown County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 38 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.1 hours before the alert went out and 325 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2010-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2010-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1888 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
460 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 2:54 PM CDT, 5 hours 13 minutes earlier.

Area forecast discussion, Apr 28, 2:54 PM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
254 PM CDT WED APR 28 2010

.SYNOPSIS...
SFC FRONT HAS ADVANCED INTO THE WRN PNHDL AT 19Z...WITH SOUTHEAST
WINDS TO THE EAST. STRONGEST WINDS IN ERN AREAS AS ONL NEAR 25 MPH
SUSTAINED W/GUSTS TO 35 MPH. HIGHS IN THE UPPER 60S TO AROUND
70...EXCEPT NEAR WM FRONT APPROACHING OUR SOUTHWEST AND SURFACE
FRONT WHERE IML AT 76 DEGREES AND PINE RIDGE AT 81. ISOLATED SHOWERS
HAVE DEVELOPED ACROSS CNTRL INTO NERN PNHDL.

&&

.DISCUSSION...
LATE AFTN AND TONIGHT...LATE AFTN PSBL TSTMS FOR AREAS WEST OF HWY
61 AND NORTH OF I80. WILL ALSO MONITOR SWRN AREAS AS WARM FRONT INTO
EXTREME SWRN NEBR COULD ACT AS A WEAK FOCUS. A LEAD DISTURBANCE WITH
THE NOSE OF H3 JET WILL MOVE IN AS SURFACE FRONT ACTS AS MAIN FOCUS.
SHEAR WILL BE STRONG NEAR 60 KTS. THIS ACTIVITY SHOULD WANE THIS
EVENING AWAITING BETTER FRONTOGENESIS AFT MIDNIGHT ACROSS THE
NORTHWEST. SERN AREAS LOOK DRY DUE TO LACK OF FOCUS AND STORM MOTION
NORTHEAST AT 20 MPH. COLD FRONT SHOULD PUSH ACROSS ALL BUT FAR ERN
FORECAST AREA TONIGHT. WILL KEEP 20 TO 30 POPS FOR SHOWERS AND
THUNDERSTORMS ACROSS NWRN HALF OVERNIGHT. MOISTURE WILL BE LIMITED.
SHEAR WILL BE STRONG (60 KTS ACROSS NW). ANY SEVERE WOULD BE BRIEF
AND ISOLATED WITH DAMAGING WINDS THE MAIN THREAT.

THURSDAY AMD THURSDAY NIGHT...FRONT WILL QUICKLY PUSH SOUTHEAST
THURSDAY WITH CAA. TIMING OF FRONT BY LATE AFTN FCST TO REACH NEAR
FALLS CITY NEBR THROUGH DODGE CITY KS. ACROSS WRN NEBR...WEAK
FRONTOGENESIS ALOFT ALONG WITH MODESTLY STEEP LAPSE RATES OF
7-7.5C/KM SHOULD GENERATE ISOLATED TO WIDELY SCT SHOWERS AND TSTMS.
UNFAVORABLE LEFT ENTRANCE REGION OF H3 JET SUGGESTS STRONG
CONVECTION UNLIKELY. LOW CHC POPS EAST OF HWY 83 WITH ONLY SLIGHT
CHC WEST THURSDAY NIGHT.  HIGHS THURSDAY CLOSE TO WARMER MAV
GUIDANCE FROM THE MID 60S FAR SERN AREAS TO THE MID/UPPER 50S
NORTHWEST HALF. LOWS THUR NIGHT ONCE AGAIN ON THE COLD SIDE FROM
NEAR 30 PARTS OF ERN PNHDL TO THE MID 30S TO LOWER 40S REMAINDER.

ON FRIDAY AND INTO THE WEEKEND...THE LARGE UPPER LOW WILL ROTATE
ACROSS NRN NORTH DAKOTA/SRN MANITOBA FRIDAY...THEN WILL ACCELERATE
NORTHEAST ACROSS ONTARIO CANADA OVER THE WEEKEND. A BROAD TROUGH
WILL PERSIST ACROSS THE INTERMOUNTAIN WEST AND NRN/CNTRL PLAINS
HOWEVER AS DISTURBANCES DROP THROUGH THE NRN ROCKIES. THIS WILL KEEP
HIGHS ABOUT 10 DEGREES BELOW NORMAL FRIDAY THROUGH SUNDAY WITH A
SLIGHT CHC FOR SHOWERS THROUGH THE PERIOD. MOST OF THIS PERIOD
SHOULD BE DRY HOWEVER WITH MOST ACTIVITY DIURNALLY DRIVEN TOWARDS
AFTN AND EVENING SHOWERS.

FOR MONDAY THROUGH WEDNESDAY...MEDIUM RANGE MODELS DIFFER WITH THE
ECMWF DROPPING AN UPPER TROUGH INTO THE PAC NW MONDAY WHILE THE GFS
SHOWS A TRANSITORY RIDGE EXTENDING FROM THE PAC NW NORTH THROUGH
BRITISH COLUMBIA. WHILE SHOWER CHCS AND COOLER TEMPS NEAR 60 LOOK IN
AGREEMENT MONDAY...THE ECMWF INDICATES A MUCH WARMER SOLUTION WITH
HIGHS INTO THE 70S TO LOWER 80S TUESDAY WHILE THE GFS COOLER WITH
UPPER 50S/LOWER 60S TUESDAY AND MID/UPPER 60S WEDNESDAY. USING HPC
GUIDANCE CONTINUES TO WORK WELL...WHICH LOOKS TO BE A BLEND OF THE
TWO SOLUTIONS....ALTHOUGH WEIGHTED TOWARD THE COOLER GFS. ALSO WENT
DRY FOR TUESDAY/WED.

&&

.AVIATION...
VISUAL FLIGHT RULES ARE EXPECTED THROUGH 00Z AT TERMINALS KLBF AND
KVTN THIS EVENING. AROUND 00Z THE COLD FRONT WILL PUSH EAST WITH
MODELS GENERATING A SPREAD IN AVAILABLE MOISTURE IN THE BOUNDARY
LAYER. NAM INCREASING MODEL RH WITH THE PASSAGE OF THE FRONT BUT MAY
BE OVERDOING IT AS DEWPOINTS REMAIN AOB 40 FURTHER WEST OF THE
PANHANDLE. BY 06Z MODEL SOUNDINGS AND TIME HEIGHTS PROJECT CEILINGS
DEVELOPING AOB 5KFT. TAFS CURRENTLY HOLDING TO VISUAL FLIGHT RULES
BUT WILL BE REACCESSED AS COLD FRONT MOVES EAST AND AVAILABLE
MOISTURE BECOMES BETTER DEFINED WHILE ISOLATED HIGH BASED
THUNDERSTORMS DEVELOP THIS EVENING. IF MODELS ARE ON TRACK THERE
COULD BE A 6 HOUR PERIOD WHERE CEILINGS COULD DROP AOB MARGINAL
VISUAL FLIGHT RULES FROM 06Z TO 12Z AT BOTH TERMINALS...THEN VISUAL
FLIGHT RULES BEYOND ON THURSDAY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS/DISCUSSION...ROBERG
AVIATION...KECK
Hazardous weather outlook, Apr 28, 7:09 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
709 PM CDT WED APR 28 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-300015-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
709 PM CDT WED APR 28 2010 /609 PM MDT WED APR 28 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED HIGH BASED THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS
THE OUTLOOK AREA. A COLD FRONT WILL MOVE EAST AND BECOME THE
PRIMARY FOCUS FOR THUNDERSTORM DEVELOPMENT. SURFACE MOISTURE IS
LIMITED...THEREFORE ANY STORM THAT DOES DEVELOP WILL HAVE THE
POTENTIAL TO FORM STRONG DOWN BURST WIND GUSTS. THE GREATEST
POTENTIAL FOR THUNDERSTORM DEVELOPMENT WILL BE ACROSS THE CENTRAL
SAND HILLS AND AREAS NORTH OF HIGHWAY TWO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

GENERAL THUNDERSTORM DEVELOPMENT IS POSSIBLE THURSDAY
MORNING...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED THROUGH NEXT
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JACOBS

In the hours before

Special weather statement, Apr 28, 6:54 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
654 PM CDT WED APR 28 2010

NEZ025-026-037-038-290045-
BLAINE NE-CUSTER NE-LOGAN NE-THOMAS NE-
654 PM CDT WED APR 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN THOMAS...WESTERN
BLAINE...NORTHWESTERN CUSTER AND NORTHERN LOGAN COUNTIES UNTIL 745 PM
CDT...

AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF HIGHWAY 83 CROSSING THE DISMAL
RIVER...OR 15 MILES NORTH OF STAPLETON...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HIGHWAY 83 CROSSING THE DISMAL RIVER...
  HALSEY...
  DUNNING...
  HIGHWAY 83 MILE MARKER 130...
  HIGHWAY 2 MILE MARKER 230...
  HIGHWAY 2 MILE MARKER 250...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BUTTLER
Special weather statement, Apr 28, 7:31 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
731 PM CDT WED APR 28 2010

NEZ025-037-290100-
LOGAN NE-THOMAS NE-
731 PM CDT WED APR 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR THOMAS AND NORTHWESTERN LOGAN
COUNTIES UNTIL 800 PM CDT...

AT 727 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF HIGHWAY 83 CROSSING THE
DISMAL RIVER...OR 17 MILES NORTHEAST OF TRYON...MOVING NORTHEAST AT
35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  THEDFORD...
  HIGHWAY 83 CROSSING THE DISMAL RIVER...
  HALSEY...
  HIGHWAY 83 MILE MARKER 130...
  HIGHWAY 83 MILE MARKER 140...
  HIGHWAY 2 MILE MARKER 220...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BUTTLER

Nearby

Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.